Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 24, 2017, 6:18 AM CDT for Harrison County, Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 6:18 AM CDT (11:18 UTC)
- Expired
- Jun 24, 2017, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
913
WGUS54 KLIX 241118
FFWLIX
MSC047-059-241415-
/O.NEW.KLIX.FF.W.0018.170624T1118Z-170624T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
618 AM CDT SAT JUN 24 2017
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northern Harrison County in southern Mississippi...
Northwestern Jackson County in southern Mississippi...
* Until 915 AM CDT
* At 615 AM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly and may be ongoing in some areas.
* Some locations that will experience flooding include...
Gulfport, Saucier and Lyman.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3066 8858 3045 8922 3065 8932 3065 8924
3068 8923 3068 8889 3074 8888 3073 8857
$$1 follow-up statement
402
WGUS74 KLIX 241202
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
702 AM CDT SAT JUN 24 2017
MSC047-059-241210-
/O.CAN.KLIX.FF.W.0018.000000T0000Z-170624T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison MS-Jackson MS-
702 AM CDT SAT JUN 24 2017
...THE FLASH FLOOD WARNING FOR NORTHERN HARRISON AND NORTHWESTERN
JACKSON COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3066 8858 3045 8922 3065 8932 3065 8924
3068 8923 3068 8889 3074 8888 3073 8857
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:37 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 24, 3:37 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
337 AM CDT Sat Jun 24 2017
.SHORT TERM...
There is good news and bad news. The good, is a cold front on the
way with drier air and much lower chances of sh/ts. The bad news
is that we will see more rainfall before getting there.
Three distinctive boundaries will come into play for the area
today through Monday. The first two are currently over the area.
The break down of each one will be discussed here.
1) The first most southerly boundary is an old band left over
from Cindy which has now oriented itself ne-sw stretching from
southern Alabama through southeast Louisiana and into the gulf.
This boundary has basically shifted slightly northwest then
pivoted and move back into the area over the last couple of days
before stalling where it is presently located. This convergence
zone will continue to promote sh/ts development today and tonight.
2) The second is an outflow boundary moving southward through
southern Miss this morning. This boundary was promoted by a sfc
trough axis over northern Alamama, central Miss, through northern
Louisiana. This boundary will begin to slow this morning and
collide with the first where they will become one and stall where
the first is located now. Both of these boundaries will simply
reinforce each other and should be capable of producing quite a
bit of activity This morning through the day and well into the
evening.
3) The third of these boundaries will be the actual cold front. We
will see this front move and put the breaks on just north of the
area by this evening. Lower dp temps will then begin to filter
into the area during the day Sunday with the best push starting
Sunday afternoon through the overnight hours. This air will be a
huge improvement and will not only be extremely noticeable but
welcomed compared to the conditions we have been tolerating so
far. By Monday morning, areas north of Lake Pontchartrain should
be observing dp temps in the mid 50s while low to mid 60s dp temps
may filter into the south shore areas. This will all but shut the
spicket off for many areas as well for Monday and Tuesday.
The paragraph identified as #2 will be one of the variables
responsible for the flash flood watch that will be posted for
today through midnight tonight. This may be extended into Sunday
along and south of the interstate 10/12 corridor as the front will
be slow to move through the area.
Showers and thunderstorms that fire along and flanking this #2
boundary axis will be very efficient rain producers today.
Normally, most areas would be able to handle this rainfall if it
had been dry. But grounds remain saturated and any further heavy
rainfall could become a flooding issue. One more complication to
add to the mix will be storm motion opposing backbulding vectors.
These vectors will work together to cause sh/ts to look as if many
of these storms are not moving at all once they develop. With all
these variables considered, a flash flood watch will be issued
for the entire area. Although the area that should see the least
rainfall amounts will be the southern most portion of the
southeast Louisiana coastal parishes. The northern portion of
these parishes will still have just as much opportunity at high
precip accumulations as all other locations. Accumulations are
expected to be 2" to 3" within these relatively stationary cells
through midnight, with some isolated locations possibly seeing
higher amounts with the most vigorous cells.
Coastal flooding is not expected to be an issue with this event.
But tide levels will remain very high with only the lowest
coastal or beach roads having water up to the roadway or slightly
over during high tide times.
.LONG TERM...
There are some indications that the front will stall near or at
the coast. This would prevent the dry air from working into the
most southern locations of Louisiana. For this package, we will be
optomistic and filter the dry air into these locations with
reduced but not alleviated rain chances for Monday and Tuesday.
The dry air does not last long and will move back to the north
allowing the deep moisture back with a vengence Wednesday. This
will bring the rain chances back to the area as well through the
remainder of the week.
&&
.AVIATION...
Conditions variable between MVFR and VFR as clouds in the FL015-025
layer range from scattered to overcast early this morning. One band
of SHRA/TSRA near the GPT and ASD terminal areas at 08Z with a more
extensive band to the northwest of that, affecting BTR, MCB and HDC
terminals. Lightning has diminished quite a bit over the last hour.
These bands of convection are likely to merge as they weaken over
the next couple of hours. This is likely to leave an effective
boundary across the area to serve as a focus for convective
redevelopment this afternoon, and will carry TEMPO TSRA for several
hours at most terminals this afternoon. Likely to be a period of VFR
conditions this evening before MVFR ceilings return after 06Z. 35
&&
.MARINE...
Winds are expected to remain light through Sunday before becoming
northeast around 15kt late Sunday night into Monday as a cold
front should edge into the northern gulf coast. These higher wind
speeds should be restricted to areas north of the Miss River
mouth. The front will stall near the coast in a Port Fourchon to
Southwest Pass orientation keeping sh/ts chances for most coastal
waters through the period.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring Hydro/Convective trends
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 72 83 66 / 80 50 50 20
BTR 86 73 84 69 / 80 50 70 40
ASD 88 74 85 70 / 70 50 60 50
MSY 87 75 84 73 / 70 50 70 50
GPT 85 74 84 71 / 70 50 60 50
PQL 87 73 84 69 / 70 50 60 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ034>037-039-040-
046>050-056>072.
GM...None.
MS...Flash Flood Watch through this evening for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Jun 24, 5:34 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 534 AM CDT Sat Jun 24 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-242245- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 534 AM CDT Sat Jun 24 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect through midnight CDT tonight for all of southeast Louisiana and southern Mississippi. Numerous showers and thunderstorms could produce an additional 2 to 3 inches of rain, with locally higher amounts, through this evening. This could cause flooding in some areas, especially in those areas hard hit by heavy rains over the last few days. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms will be possible again on Sunday before things begin to dry out. While severe weather is not expected, some storms could produce heavy rain. Otherwise, the threat of hazardous weather is low through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any reports of flash flooding to the National Weather Service or local law enforcement or emergency management officials.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:20 PM CDT | Areal Flood Advisory | LIX | Pearl River | 3 hr |
| Jun 23, 10:06 PM CDT | Flash Flood Warning | LIX | Pearl River | 114 min |
| Jun 24, 3:16 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Jun 24, 3:51 AM CDT | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 17 hr |
| Jun 24, 3:53 AM CDT | River Flood Warning | LIX | Pearl River | 51 hr |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.